Reply
 
Thread Tools
Old 04-01-2009, 10:16 PM   #1  
Senior Member
Thread Starter
 
primaballerina's Avatar
 
Join Date: Feb 2009
Location: Ontario, Canada
Posts: 194

S/C/G: 187/171/125

Height: 5'4''

Unhappy Multivitamins and Nausea

Hi everyone,

I have a bit of a situation that I'm hoping someone can help me with...

I've been taking a multivitamin every day for the past 3 months without incident, but yesterday I started a new bottle and ended up VIOLENTLY ill, throwing up.

I did not eat anything with it, as it's my routine to take the vitamin in the morning with a glass of water and eat about 1/2 hour later when I get to class.

The new vitamins are the same brand as the old ones, but they have added minerals, which the others did not. I've heard that certain minerals can cause nausea, but I'm not sure if there's any validity in this....

I'm just wondering if anyone else has had this experience? I am a bit paranoid so my mind immediately goes to the worst possible scenario...I'm normally a very healthy person- in fact, I can't remember the last time I threw up. I've been feeling a bit sick on and off for the past 36 hours or so, post vitamin incident....

Any input would be greatly appreciated! Thanks
primaballerina is offline   Reply With Quote
Old 04-01-2009, 10:32 PM   #2  
Work in progress
 
LittleMoonRabbit's Avatar
 
Join Date: Sep 2007
Location: NY
Posts: 894

S/C/G: 165/ticker/120???

Height: 5'2"

Default

My husband had that happen once. He took a multi on an empty stomach and puked. He never took a vitamin after that. I always eat something first and then take my vitamin. They can be pretty strong on an empty stomach.
LittleMoonRabbit is offline   Reply With Quote
Old 04-01-2009, 10:40 PM   #3  
Senior Member
 
ladyrider72472's Avatar
 
Join Date: Feb 2009
Location: Northeast Arkansas
Posts: 1,186

S/C/G: 275H/148/165ish

Height: 5'10-5'11

Default

I get sick when I don't eat a MEAL with my vitamins. Not just a cracker--- like normal people, but it has to be a meal. I take the "weight" ones......
ladyrider72472 is offline   Reply With Quote
Old 04-02-2009, 01:03 AM   #4  
work hard.
 
icandoallthings6613's Avatar
 
Join Date: Apr 2008
Location: Eugene, OR
Posts: 153

S/C/G: 197/170/155

Height: 5'9

Default

I can't take my multivitamin without eating, or I feel really sick to my stomach. I would definitely try to eat something with it (doesn't have to be much, I usually take it with a little yogurt or some fruit).
icandoallthings6613 is offline   Reply With Quote
Old 04-02-2009, 01:56 AM   #5  
Senior Member
Thread Starter
 
primaballerina's Avatar
 
Join Date: Feb 2009
Location: Ontario, Canada
Posts: 194

S/C/G: 187/171/125

Height: 5'4''

Default

Thanks so much for the info, ladies...it makes me feel better to know it's not just me.

I think i'll go back to my original vitamin- the one that DIDN'T induce vomiting. What a disaster!

I hope that I just have a bug and nothing worse....

Thanks again!
primaballerina is offline   Reply With Quote
Old 04-03-2009, 05:25 PM   #6  
Mom2ThreeCuties!
 
HoosierHeather's Avatar
 
Join Date: May 2005
Posts: 518

S/C/G: 260/252/140

Height: 5'5

Default

It might be a virus and just happened to strike when you took a new vitamin, yk? But I'd probably go back to the old type too... throwing up is the WORST! I hope you feel better soon.
HoosierHeather is offline   Reply With Quote
Old 04-04-2009, 11:16 AM   #7  
Senior Member
 
Ciarra's Avatar
 
Join Date: Mar 2006
Posts: 263

S/C/G: 221.2/186.4/170

Height: 5'7"

Default

Nothing worse? Got me to thinking.....

I must say vitamins always made me queasy when I was expecting......
Don't know if that might be a possibility.
I take a weight loss support vitamin as well but always with my lunch.
Ciarra is offline   Reply With Quote
Old 04-05-2009, 03:11 AM   #8  
Senior Member
Thread Starter
 
primaballerina's Avatar
 
Join Date: Feb 2009
Location: Ontario, Canada
Posts: 194

S/C/G: 187/171/125

Height: 5'4''

Default

:S :S

I sure hope not, Ciarra!!

I'm almost 100% sure that's not a possibility, but that's totally where my mind went, too....

I've been feeling a LOT better since Thursday- I haven't taken a vitamin since, but I picked up a new bottle of my original vitamins today. Hopefully that whole situation has resolved itself!!
primaballerina is offline   Reply With Quote
Old 04-05-2009, 01:52 PM   #9  
Senior Member
 
kelly315's Avatar
 
Join Date: Jul 2008
Location: Columbus OH
Posts: 2,524

S/C/G: 290/ticker/145

Height: 5'4"

Default

I had the same thing happen to me before. It was a One-a-Day women's and it was horrible. I've taken those before, but it had been a while when the incident happened. Now I take centrum chewables, and i'm fine.
kelly315 is offline   Reply With Quote
Old 04-05-2009, 01:55 PM   #10  
Senior Member
 
kelly315's Avatar
 
Join Date: Jul 2008
Location: Columbus OH
Posts: 2,524

S/C/G: 290/ticker/145

Height: 5'4"

Default

PS- I wasn't pregnant at the time.
kelly315 is offline   Reply With Quote
Old 04-07-2009, 02:21 PM   #11  
Junior Member
 
helena handbasket's Avatar
 
Join Date: Apr 2009
Posts: 1

S/C/G: 150/130

Height: 5'7"

Default

a nutritionist came to my job about a year ago and recommended rainbow vitamins. i've been a taking the women's multivitamin since then - right after i eat breakfast in the morning. they have never made me nauseous. there is no coating over the tablets, however so it can taste pretty gnarly going down but you get used to it, lol. i chase mine with lots of water or some juice.
helena handbasket is offline   Reply With Quote
Old 04-08-2009, 03:48 AM   #12  
Senior Member
Thread Starter
 
primaballerina's Avatar
 
Join Date: Feb 2009
Location: Ontario, Canada
Posts: 194

S/C/G: 187/171/125

Height: 5'4''

Default

Thank you for setting my mind at ease, Kelly!! Sorry that happened to you- such a gross experience!

I've gone back to my original vitamins and haven't had any trouble....I am convinced it was the added minerals.

Thanks for the recommendation, Helena- I'll look into those when I need to buy another bottle!
primaballerina is offline   Reply With Quote
Old 04-08-2009, 06:50 AM   #13  
rainy
Guest
 
Posts: n/a

Default

It is quite common because...if you compare the labels, you find them equal or almost equal. The problem is they aren't, maybe there's written Vitamin A on both, but it's not the 'same' Vitamin A, meaning it was processed and obtained in a different way, so maybe you have two multivitaminics that look equal but really one causes you vomit and the other doesn't. It's a common reaction and there's nothing strange, it's all in the process through which the vitamins are obtained and syntetyzed.
Don't try that again because it'll make you sick again, it's just your body that cannot take it. Switch to anothre brand till you find one that works fine, and then don't change it.
  Reply With Quote
Old 04-10-2009, 11:19 PM   #14  
Loving life!!
 
TJFitnessDiva's Avatar
 
Join Date: May 2008
Location: Ponchatoula, LA
Posts: 2,349

S/C/G: 360/159/145

Height: 5' 8"

Default

I have to eat at least 30 mins before taking my multivitamin. When this happens I am taking a One a Day and have heard a lot of people complain about this while taking them. If I take them without eating first I will throw up. Oh yeah and there is 0 chances I'm pregnant
TJFitnessDiva is offline   Reply With Quote
Old 04-11-2009, 02:13 AM   #15  
Senior Member
Thread Starter
 
primaballerina's Avatar
 
Join Date: Feb 2009
Location: Ontario, Canada
Posts: 194

S/C/G: 187/171/125

Height: 5'4''

Default

Thanks, Romance Diva! That is excellent news..haha

I've actually started doing the same thing- eating and then taking my vitamin, and I haven't had any problems since then
primaballerina is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 06:42 AM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.